MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA OPTITORQUE ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA OPTITORQUE ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number RH*5BL3520A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the involved optitorque angiographic catheter device did not fail; however, patient injury occurred.This physician was performing a radial left heart catheterization.He always uses the jacky cath for the left ventricular angiogram (lv gram) as well as imaging the coronary arteries.While injecting through the cath for the lv gram, the myocardium came in contact with the tip of the cath during a systolic contraction.The power of the injection broke through the myocardium and filled the pericardial space with contrast.The wall of the lv was compromised and required immediate attention.A pericardiocentesis was performed and then the patient was later taken to the operating room.The surgeon opened the anterior chest wall and placed a single suture to close the compromised myocardium.The patient did fine with the surgery and was then transferred to the intensive care unit for recovery.A power injector was used for the lv injection.The setting was at a flow rate of 10cc per second, for a total of 20cc delivered.The psi limit was at 1000.An accurate estimate of blood loss could not be provided.Additional information was received on 08nov2019.The wall of the heart hugged the tip of the catheter during systole, and the injection power caused the myocardium to break.They could not quantify blood loss as the patient went to surgery right after and blood was drained off the pericardial sac.The only equipment used in addition was the pericardial synthesis tray to drain fluid off.

Brand Name
OPTITORQUE ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9411307
Report Number2243441-2019-00115
Device Sequence Number2929762
Product Code DQO
UDI-Device Identifier04987350700063
UDI-Public04987350700063
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/04/2019
Report Date (Section F) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRH*5BL3520A
Device Catalogue Number40-5021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/07/2019
Event Location Hospital
Date Report to Manufacturer11/08/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JACKY CATH; POWER INJECTOR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Date Report Sent to FDA12/04/2019